Posted by sabre on March 5, 2005, at 12:53:41
In reply to Does Norepinephrine cause anxiety?, posted by MM on March 4, 2005, at 21:20:14
I started Reboxetine, a pure noradrenaline reuptake inhibitor, a week ago. I took 1mg (!) twice a day and the next day another 1 mg (+ propranolol). I delivered a work presentation of a few minutes - reading from notes - and suffered no anticipatory or performance anxiety. Normally I have trouble just sitting in a group without opening my mouth the anxiety is so bad. I didn't analyse what I had said or how badly I had done it. For once it didn't seem to matter. It felt like I was on valium without the sedation.
As I came off the Rebox I experienced a nervous rebound. The anxiety got worse and worse over a day and a half -incl social anxiety.
So I started the Rebox again but reduced the dosage to .5mg (don't laugh). On this dose I experienced increased energy, no negativity and slightly increased heart rate. The best part was the ability to sit still and focus while I read.
Over the last week I feel like my brain is clearer and sharper and I'm remembering what I'm studying. I also took 40 sec off my best running time for an 8k run I do.
I wouldn't say that it is improving my social anxiety specifically yet but I have had no panic and this is a huge barrier to socialising etc to me. I have had a couple of times where the eye contact stuff got hard but not consistently.
At this dose I feel a little jittery but it is different. Sometimes I think it is my brain interpreting the increased heart rate as nervousness. I carry Propranolol at work and used it twice.
A couple of times I have felt really tired and started to feel brain dead again but by taking tyrosine it seems to reverse this. In fact I ended up increasing the jitteriness doing this but it wore off.
I'm sleeping ok although I have had 2 or 3 early wakenings but it didn't bother me.
I suppose noradrenaline suits me. I'm curious to see whether the 'nervousness' wears off.
I can't help thinking that so many people might be missing out on the positive effects of drugs because of the wrong dosage (for them) and not having information about using supplements too. I suspect paradoxical effects of drugs may just be getting the dosage wrong for the individual.
Have you tried reducing the Wellbutrin dosage, MM and then increasing it as you feel able?